Alert archive / Oklahoma / River Flood Warnings in 2020

River Flood Warning 13, NWS Norman, OK

March 19, 2020Carter County, Garvin County, Murray County, Oklahoma

NWS Norman, OK issued this river flood warning at Mar 19, 2020, 2:14 PM CDT for Carter County, Garvin County, Murray County, Oklahoma. It took effect at Mar 19, 2020, 6:22 PM CDT. It was in force for 110 min.

The area

The outline as issued.

The facts

Issued
Mar 19, 2020, 2:14 PM CDT (19:14 UTC)
In effect from
Mar 19, 2020, 6:22 PM CDT
Expired
Mar 19, 2020, 8:12 PM CDT
In force
110 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Carter County, OK, Garvin County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wildhorse Creek near Hoover (HVRO2).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07329700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

884 
WGUS44 KOUN 191914
FLWOUN
Flood Warning
National Weather Service Norman OK
214 PM CDT Thu Mar 19 2020

OKC019-049-099-200714-
/O.NEW.KOUN.FL.W.0013.200319T2322Z-200320T0748Z/
/HVRO2.1.ER.200319T2322Z.200320T0000Z.200320T0148Z.NO/
214 PM CDT Thu Mar 19 2020

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Wildhorse Creek near Hoover. 
  
* from this evening to late tonight...or until the warning is 
  cancelled. 
  
* At 1:30 PM Thursday the stage was 18.0 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 25.0 feet. 
  
* Forecast...The Wildhorse Creek will rise above flood stage by 
  Thursday evening and crest near 25.9 feet Thursday evening. The 
  Wildhorse Creek will fall below flood stage by early Friday 
  morning. 
  
* Impact...At 26.0 feet...Agricultural lands...oilfields...and 
  local roads along the creek in Carter and Murray counties may be 
  inundated to flood depths up to a foot.
 
&&
 
LAT...LON 3455 9732 3456 9718 3454 9717 3452 9730
      3449 9748 3452 9744

$$
1 follow-up statement
393 
WGUS84 KOUN 200112
FLSOUN
Flood Statement
National Weather Service Norman OK
812 PM CDT Thu Mar 19 2020

OKC019-049-099-200142-
/O.CAN.KOUN.FL.W.0013.000000T0000Z-200320T0748Z/
/HVRO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
812 PM CDT Thu Mar 19 2020

The Flood Warning is cancelled for
  The Wildhorse Creek near Hoover. 
  
* At 7 PM Thursday the stage was 19.8 feet.
  
* Flood stage is 25.0 feet.
  
* Forecast: The Wildhorse Creek has crested below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Mar 19, 12:46 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 19, 12:46 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1246 PM CDT Thu Mar 19 2020

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 324 AM CDT Thu Mar 19 2020

A strong upper-level wave over northern New Mexico will continue
its rapid east-northeast movement today. The circulation around
the associated surface low over eastern Colorado, then western
Kansas, will cause strong southwest winds across Oklahoma and
parts of north Texas today. The strongest winds will be over the
northwest half of Oklahoma, where we have expanded the existing
Wind Advisory for today.

Meanwhile, rain and thunderstorms will continue this morning and
early afternoon across our southeastern counties (by 7 am, when
this forecast begins, most of the storms should be near or east of
I-35). A Flood Watch issued earlier for a few of our southeast
counties, where the heaviest previous rainfall has occurred, still
appears to be appropriate.

Tonight, a cold front will sweep southeast across Oklahoma and
into north Texas. This will bring much cooler weather back into
the region. Subfreezing temperatures are expected in the far
northwest by Friday morning.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 324 AM CDT Thu Mar 19 2020

After a chilly start to the day, high temperatures on Friday will
be about 20 to 30 degrees (F) colder than today. On Saturday
morning, low temperatures will be near or below freezing across
nearly all our forecast area.

As warmer weather begins its return this weekend, rain chances
will also return Saturday night, as the warm/moist advection
joins forces with another upper-level wave. Severe weather is not
expected with this system.

Low chances of rain will be mainly restricted to the east for the
remainder of the forecast period, where moisture will be more
abundant. A general warming trend is expected early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Thu Mar 19 2020

The showers and thunderstorms will continue across eastern and
southern Oklahoma, but have moved southeast of the TAF sites.
Winds will veer to more southwesterly and become gusty this
afternoon. Have started a few TAFs windier than they currently are
reporting with the expectation that they will increase quickly
this afternoon. A cold front will move through the area overnight
shifting winds to northwesterly and then northerly with some MVFR
ceilings likely to spread into the area behind the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  38  48  29  52 /   0   0   0   0
Hobart OK         36  50  28  51 /   0   0   0  10
Wichita Falls TX  43  53  33  53 /   0   0   0  10
Gage OK           28  47  23  50 /   0   0   0  10
Ponca City OK     34  47  26  50 /   0   0   0   0
Durant OK         48  56  35  57 /  10  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 7 PM CDT this evening for OKZ004>018-021>023-
     033>036.

     Flood Watch until 7 PM CDT this evening for OKZ028>032-039>043-
     045>048-050>052.

TX...Wind Advisory until 7 PM CDT this evening for TXZ083-084.

&&

SHORT TERM...25
LONG TERM....23
AVIATION...26
Hazardous weather outlook, Mar 19, 12:07 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1207 PM CDT Thu Mar 19 2020

OKZ004>048-050>052-TXZ083>090-201715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1207 PM CDT Thu Mar 19 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Flooding...
Heavy rainfall today could lead to flooding and flash flooding in
parts of central, south central, and southeast Oklahoma,
especially in areas that have already received several inches of
rain over the last few days.

.Thunderstorms...
Showers and storms will continue to develop this afternoon across
portions of central and southern Oklahoma, and north Texas. There
is a risk for strong to severe storms, mainly southeast of a line
from Chandler and Norman, to Duncan Oklahoma, to Wichita Falls and
Archer City Texas. Hail up to the size of golf balls and damaging
wind gusts up to 70 mph are the main concerns. There is a low
risk for a tornado in southeast Oklahoma. The storms are expected
to shift east of the area early this evening.

.Winds...
Southwest winds at 25 to 35 mph with gusts around 50 mph are
likely across northwest Oklahoma today. Winds of 20 to 30 mph and
gusts around 40 are expected from southwest to north-central
Oklahoma today.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
the risk areas should prepare for severe weather operations
through the afternoon hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
There is a chance of thunderstorms Saturday evening and Monday
evening. Severe weather is not expected either day.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Mar 19, 9:03 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
903 AM CDT THU MAR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND GST     6 SSW WASHINGTON        34.98N 97.52W
03/19/2020  M60 MPH          MCCLAIN            OK   MESONET

&&

EM
Special weather statement, Mar 19, 10:24 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1024 AM CDT Thu Mar 19 2020

TXZ086-088-089-191600-
Wichita TX-Archer TX-Baylor TX-
1024 AM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR south central Wichita...northern
Archer and east central Baylor Counties Until 1100 AM CDT...

AT 1021 AM CDT, a strong thunderstorm was located 4 miles east of
Mabelle, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

Locations impacted include...
Southwestern Wichita Falls, Iowa Park, Holliday, Mabelle, Lake
Diversion, Dundee, Mankins, Lake Kickapoo and Lakeside City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3353 9909 3364 9918 3402 9871 3378 9849
TIME...MOT...LOC 1521Z 238DEG 42KT 3366 9905

BRB
Special weather statement, Mar 19, 10:59 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1059 AM CDT Thu Mar 19 2020

TXZ086-089-090-191630-
Clay TX-Wichita TX-Archer TX-
1059 AM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR northern Clay...southeastern
Wichita and north central Archer Counties Until 1130 AM CDT...

AT 1057 AM CDT, a strong thunderstorm was located near Holliday,
moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

Locations impacted include...
Wichita Falls, Holliday, Petrolia, Byers, Dean, Jolly, Sheppard AFB,
Lakeside City, Pleasant Valley, Charlie and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3387 9876 3409 9844 3408 9842 3410 9841
      3415 9834 3413 9828 3414 9823 3411 9819
      3411 9817 3413 9815 3409 9811 3407 9812
      3404 9808 3404 9810 3400 9809 3399 9804
      3398 9803 3375 9866
TIME...MOT...LOC 1557Z 238DEG 49KT 3384 9863

BRB
Local storm report, Mar 19, 11:48 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CDT THU MAR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      WALTERS                 34.36N 98.31W
03/19/2020                   COTTON             OK   EMERGENCY MNGR

            SEVERAL COUNTY ROADS FLOODED, INCLUDING ELEVATOR RD,
            HIGHWAY 5B.

0900 AM     FLASH FLOOD      DUNCAN                  34.50N 97.96W
03/19/2020                   STEPHENS           OK   EMERGENCY MNGR

            SEVERAL ROADS IMPASSIBLE IN DUNCAN. A CAR FLOATING ON
            HIGHWAY 81 AT ELK AVENUE. OTHER ROADS THROUGHOUT THE
            COUNTY FLOODED WITH SOME WASHED OUT.

0930 AM     FLASH FLOOD      BYARS                   34.87N 97.05W
03/19/2020                   MCCLAIN            OK   EMERGENCY MNGR

            WATER FLOWING OVER THE ROAD NEAR BYARS. OTHER ROADS WERE
            WASHED OUT BETWEEN BYARS AND STRATFORD.

1000 AM     FLOOD            PAULS VALLEY            34.74N 97.22W
03/19/2020                   GARVIN             OK   EMERGENCY MNGR

            SEVERAL STREETS FLOODED IN PAULS VALLEY.

&&

BRB
Special weather statement, Mar 19, 1:08 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
108 PM CDT Thu Mar 19 2020

OKZ041-046-191845-
Carter OK-Murray OK-
108 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR central Carter and Murray
Counties Until 145 PM CDT...

AT 106 PM CDT, a strong thunderstorm was located 5 miles west of
Turner Falls, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3429 9727 3445 9737 3451 9726 3451 9714
      3453 9716 3456 9716 3464 9701 3464 9693
      3459 9693 3459 9683 3451 9683 3450 9688
      3443 9688
TIME...MOT...LOC 1806Z 241DEG 42KT 3441 9724

..speg.
Special weather statement, Mar 19, 2:09 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
209 PM CDT Thu Mar 19 2020

OKZ032-191945-
Hughes OK-
209 PM CDT Thu Mar 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR southern Hughes County Until 245
PM CDT...

AT 207 PM CDT, a strong thunderstorm was located over Gerty, moving
northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3481 9609 3477 9631 3477 9639 3483 9641
      3488 9640 3503 9609
TIME...MOT...LOC 1907Z 244DEG 36KT 3483 9629

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa42 min
Mar 18, 7:19 PM CDTRiver Flood WarningOUNCotton69 hr
Mar 18, 7:33 PM CDTSevere Thunderstorm WarningOUNKiowa29 min
Mar 18, 7:38 PM CDTSpecial Weather StatementOUNJackson37 min
Mar 18, 7:45 PM CDTAreal Flood AdvisoryOUNHarmon, Jackson2 hr
Mar 18, 8:01 PM CDTSpecial Weather StatementOUNTillman29 min
Mar 18, 8:12 PM CDTSpecial Weather StatementOUNOklahoma33 min
Mar 18, 8:20 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa40 min
Mar 18, 8:39 PM CDTFlash Flood WarningOUNJackson, Kiowa2 hr
Mar 18, 8:40 PM CDTSpecial Weather StatementOUNOklahoma35 min
Mar 18, 8:46 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa44 min
Mar 18, 9:48 PM CDTAreal Flood AdvisoryOUNCaddo, Kiowa, Washita117 min
Mar 18, 10:47 PM CDTSevere Thunderstorm WarningOUNLove43 min
Mar 18, 11:06 PM CDTTornado WarningOUNLove24 min
Mar 18, 11:16 PM CDTAreal Flood AdvisoryOUNCanadian, Grady, Oklahoma3 hr
Mar 18, 11:29 PM CDTTornado WarningOUNLove, Marshall46 min
Mar 18, 11:44 PM CDTAreal Flood AdvisoryOUNCaddo, Kiowa, Washita2 hr
Mar 19, 12:02 AM CDTAreal Flood AdvisoryOUNOklahoma3 hr
Mar 19, 12:32 AM CDTFlash Flood WarningOUNCanadian, Oklahoma5 hr
Mar 19, 1:04 AM CDTSpecial Weather StatementOUNLincoln26 min
Mar 19, 1:45 AM CDTAreal Flood AdvisoryOUNLincoln, Payne3 hr
Mar 19, 2:08 AM CDTAreal Flood AdvisoryOUNAtoka, Coal, Johnston3 hr
Mar 19, 2:30 AM CDTSpecial Weather StatementOUNComanche, Tillman30 min
Mar 19, 2:37 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman53 min
Mar 19, 2:46 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa3 hr
Mar 19, 2:53 AM CDTSpecial Weather StatementOUNCleveland, Pottawatomie37 min
Mar 19, 3:09 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Stephens51 min
Mar 19, 3:31 AM CDTSpecial Weather StatementOUNJefferson29 min
Mar 19, 3:42 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma48 min
Mar 19, 3:50 AM CDTSpecial Weather StatementOUNGarvin, Stephens25 min
Mar 19, 4:19 AM CDTSpecial Weather StatementOUNGarvin, Murray, Pontotoc, Pottawatomie26 min
Mar 19, 4:21 AM CDTSpecial Weather StatementOUNLincoln24 min
Mar 19, 4:33 AM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman3 hr
Mar 19, 4:44 AM CDTSpecial Weather StatementOUNPontotoc31 min
Mar 19, 5:08 AM CDTSpecial Weather StatementOUNMarshall37 min
Mar 19, 5:30 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Coal, Johnston, Marshall3 hr
Mar 19, 5:30 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman45 min
Mar 19, 6:06 AM CDTSpecial Weather StatementOUNCotton24 min
Mar 19, 6:21 AM CDTSpecial Weather StatementOUNGarvin24 min
Mar 19, 6:37 AM CDTAreal Flood AdvisoryOUNCotton, Garvin, Stephens3 hr
Mar 19, 7:32 AM CDTSpecial Weather StatementOUNTillman28 min
Mar 19, 7:40 AM CDTRiver Flood WarningOUNPottawatomie, Seminole19 hr
Mar 19, 7:41 AM CDTAreal Flood AdvisoryOUNGarvin, McClain, Pontotoc, Pottawatomie, Seminole3 hr
Mar 19, 8:16 AM CDTSpecial Weather StatementOUNCotton29 min
Mar 19, 8:21 AM CDTFlash Flood WarningOUNComanche, Cotton3 hr
Mar 19, 8:29 AM CDTFlash Flood WarningOUNStephens3 hr
Mar 19, 8:37 AM CDTSpecial Weather StatementOUNMcClain23 min
Mar 19, 8:43 AM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie12 hr
Mar 19, 8:48 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain3 hr
Mar 19, 8:58 AM CDTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie32 min
Mar 19, 9:03 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie, Seminole42 min
Mar 19, 9:12 AM CDTFlash Flood WarningOUNCleveland, Garvin, McClain2 hr
Mar 19, 9:19 AM CDTRiver Flood WarningOUNComanche, Cotton41 hr
Mar 19, 9:28 AM CDTAreal Flood AdvisoryOUNPottawatomie3 hr
Mar 19, 9:45 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole33 min
Mar 19, 10:56 AM CDTAreal Flood WarningOUNComanche, Cotton6 hr
Mar 19, 11:24 AM CDTAreal Flood WarningOUNCleveland, Garvin, McClain6 hr
Mar 19, 11:33 AM CDTAreal Flood WarningOUNStephens5 hr
Mar 19, 1:08 PM CDTSpecial Weather StatementOUNMurray37 min
Mar 19, 2:09 PM CDTSpecial Weather StatementOUNHughes36 min
Mar 19, 2:15 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes30 min
Mar 19, 2:27 PM CDTSpecial Weather StatementOUNMurray33 min
Mar 19, 4:08 PM CDTSpecial Weather StatementOUNAtoka37 min
Mar 19, 5:13 PM CDTSpecial Weather StatementOUNBryan32 min

Nearby

River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.